Alert archive / New Mexico / Winter Storm Watches in 2012
Winter Storm Watch 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm watch at Mar 6, 2012, 3:46 PM MST. It took effect at Mar 8, 2012, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 6, 2012, 3:46 PM MST (22:46 UTC)
- In effect from
- Mar 8, 2012, 12:00 AM MST
- Expired
- Mar 7, 2012, 3:37 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm watch went out at Mar 6, 3:06 PM MST, 40 minutes earlier.
Area forecast discussion, Mar 6, 3:06 PM MST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 306 PM MST TUE MAR 6 2012 .DISCUSSION... ...ANOTHER POTENT BLAST OF COLD...SNOW...AND WIND ON THE WAY... LOTS OF IMPACT DECISIONS TO BE MADE THIS AFTERNOON REGARDING THE STRENGTHENING STORM SYSTEM CURRENTLY TAKING SHAPE OVER THE GREAT BASIN. A COUPLE BOOKKEEPING ITEMS FIRST...WILL CONTINUE CURRENT WIND ADVISORY ACROSS PORTIONS OF WESTERN AND CENTRAL NM UNTIL 7PM. STRENGTHENING SW FLOW ALOFT AHEAD OF THE APPROACHING UPPER LOW WILL KEEP RIDGE TOPS WINDS GOING TONIGHT HOWEVER THE MAIN WINDOW FOR WIND WILL BE LATE MORNING TO EARLY EVENING WEDNESDAY SO THIS IMPACT PERIOD WILL BE TREATED AS A SEPARATE EVENT...WHICH WILL INCLUDE THE RIO GRANDE VALLEY. EVENING SHIFT MAY HOIST THIS PRODUCT AFTER EXPIRING CURRENT ADVISORY. UPGRADED FIRE WX WATCH TO A RED FLAG FOR WEDNESDAY AND THIS PRODUCT WILL BE REISSUED SOON. DEEP MIXING TOMORROW AND WARM ADVECTION FROM THE RIO GRANDE VALLEY EASTWARD WILL FORCE MAX TEMPS WELL ABOVE NORMAL...ESPECIALLY THE EAST WHERE LOTS OF 70S AND LOW 80S WILL OCCUR. MEANWHILE MOIST SW FLOW WILL DEVELOP OVER THE NW MTS AS THE H5 UPPER LOW DEEPENS TO 538DM WHICH IS -2 STDEV BELOW CLIMO. A STRONG COLD FRONT WILL ALSO PLUNGE SOUTH DOWN THE FRONT RANGE LATE WEDNESDAY AS A 1032MB SURFACE HIGH TAKES SHAPE OVER THE HIGH PLAINS. SIGNIFICANTLY COLDER AIR WILL FILTER INTO THE EAST BENEATH INCREASING MOIST DIVERGENT UPPER LEVEL FLOW INTO THURSDAY. COMPUTER MODELS ARE BEGINNING TO GET A BETTER GRASP ON THE TIMING AND PLACEMENT OF THE UPPER LOW THROUGH FRIDAY. HAVE SIDED WITH THE ECMWF WHICH IS VERY CLOSE TO THE SREF/GEFS THRU EARLY FRIDAY AND THE 12Z HPC ANALYSIS. THE H5 UPPER LOW WILL BEGIN SLOWING DOWN AND WEAKENING TO NEAR 560DM THURSDAY EVENING THEN BECOME NEARLY STATIONARY OVER THE FAR NE PLAINS INTO FRIDAY. WILL HOIST A WINTER STORM WATCH TO COVER PORTIONS OF THE CENTRAL/NORTHERN MTS AND THE NE PLAINS FOR A FAIRLY LENGTHY PERIOD. THE MAIN IMPACT WINDOW WILL BE EARLY THURSDAY THROUGH SUNRISE FRIDAY FROM WEST TO EAST. BEYOND FRIDAY...MODELS CONTINUE TO HOLD ONTO THIS UPPER LOW OVER THE NE CORNER OF THE STATE BUT SOLUTIONS ARE ALL OVER THE PLACE. KEPT THE ISOLD/SCT POPS CURRENTLY IN THE GRIDS. IT DOES APPEAR HOWEVER THAT BY EARLY NEXT WEEK MODELS SHOW A STRONG WARMING AND DRYING TREND. GUYER && .AVIATION... PERIODS OF HIGH CLOUDS WILL AFFECT THE TERMINALS THROUGH THE NEXT 24 HOURS...OTHERWISE VFR CONDITIONS. GUSTY WEST TO SOUTHWEST WINDS THIS AFTERNOON WILL DIMINISH THIS EVENING BEFORE RETURNING LATE IN THE MORNING ON WEDNESDAY. SOUTHWEST TO WEST WINDS WILL BE EVEN STRONGER WEDNESDAY AFTERNOON WITH TURBULENT CONDITIONS EXPECTED AREA-WIDE. BLOWING DUST/SAND MAY REDUCE VISIBILITIES TO 5 MILES AT TIMES AFTER 19Z WEDNESDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. && .FIRE WEATHER... A VERY DRY AIRMASS AND STRONG SOUTHWEST WINDS WILL REMAIN COMBINED OVER NORTHERN NEW MEXICO FOR CRITICAL FIRE WEATHER CONDITIONS ALL AREAS EXCEPT FOR THE NORTH CENTRAL MOUNTAINS THROUGH LATE THIS AFTERNOON. AS A VIGOROUS TROUGH OF LOW PRESSURE APPROACHES FROM THE WEST ON WEDNESDAY...EVEN STRONGER WINDS WILL COMBINE WITH THE ALREADY DRY AIRMASS IN PLACE. THIS WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO ALL AREAS EXCEPT FOR THE NORTHWEST PLATEAU LATE WEDNESDAY THROUGH EARLY WEDNESDAY EVENING. AS THE TROUGH MOVES INTO NEW MEXICO WEDNESDAY NIGHT AND THURSDAY...MOISTURE ASSOCIATED WITH THE TROUGH WILL BRING ISOLATED TO SCATTERED SHOWERS TO THE REGION THOUGH WETTING RAINS WILL BE NEARLY NONEXISTENT EXCEPT OVER THE HIGHEST TERRAIN. ALSO...A COLD FRONT WILL MOVE THROUGH THE REGION FROM THE NORTHEAST THROUGH THE DAY ON THURSDAY BRINGING MUCH COOLER TEMPERATURES AND HIGHER HUMIDITIES. THE WEATHER MODELS BEGIN TO DIVERGE NOTICEABLY AROUND THURSDAY NIGHT/FRIDAY WITH THE MOST BELIEVABLE SCENARIO BEING WHERE THE TROUGH OF LOW PRESSURE WILL SLOWLY MEANDER EASTWARD OVER NEW MEXICO THROUGH SATURDAY BEFORE EJECTING TO THE EAST ON SUNDAY. THIS WILL BRING THE POSSIBILITY OF LINGERING ISOLATED SHOWERS MAINLY EAST OF THE CENTRAL NEW MEXICO MOUNTAIN CHAIN THROUGH SATURDAY MORNING WITH A DRYING AND WARMING TREND BEGINNING SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 35 52 25 46 / 0 20 40 30 DULCE........................... 21 50 21 42 / 0 30 50 40 CUBA............................ 27 55 21 40 / 0 10 20 40 GALLUP.......................... 27 45 19 42 / 0 10 20 20 EL MORRO........................ 24 45 18 39 / 0 5 20 20 GRANTS.......................... 30 52 22 41 / 0 0 10 30 QUEMADO......................... 34 49 19 41 / 0 5 10 20 GLENWOOD........................ 30 56 22 51 / 0 0 5 10 CHAMA........................... 23 47 20 36 / 5 40 50 50 LOS ALAMOS...................... 37 53 25 40 / 0 5 20 50 PECOS........................... 35 53 23 36 / 0 0 20 50 CERRO/QUESTA.................... 23 52 21 35 / 0 10 40 50 RED RIVER....................... 29 42 15 25 / 0 20 50 60 ANGEL FIRE...................... 27 44 18 26 / 0 10 40 60 TAOS............................ 26 53 24 38 / 0 5 30 50 MORA............................ 29 53 18 32 / 0 5 20 50 ESPANOLA........................ 29 61 26 45 / 0 0 10 30 SANTA FE........................ 36 56 26 37 / 0 0 10 40 SANTA FE AIRPORT................ 32 60 25 41 / 0 0 10 40 ALBUQUERQUE FOOTHILLS........... 43 61 32 42 / 0 0 5 40 ALBUQUERQUE HEIGHTS............. 42 64 32 45 / 0 0 5 40 ALBUQUERQUE VALLEY.............. 38 65 32 47 / 0 0 5 40 ALBUQUERQUE WEST MESA........... 38 65 31 47 / 0 0 5 40 LOS LUNAS....................... 37 65 30 48 / 0 0 0 30 RIO RANCHO...................... 39 63 31 44 / 0 0 5 40 SOCORRO......................... 40 68 32 52 / 0 0 0 20 SANDIA PARK/CEDAR CREST......... 40 58 27 40 / 0 5 10 50 TIJERAS......................... 38 61 28 42 / 0 0 5 40 MORIARTY/ESTANCIA............... 36 61 26 40 / 0 0 5 40 CLINES CORNERS.................. 36 58 25 36 / 0 0 20 40 GRAN QUIVIRA.................... 39 60 26 44 / 0 0 10 20 CARRIZOZO....................... 39 66 30 49 / 0 0 5 10 RUIDOSO......................... 42 60 26 43 / 0 0 10 20 CAPULIN......................... 38 57 21 24 / 0 0 40 50 RATON........................... 35 64 23 32 / 0 0 30 40 SPRINGER........................ 36 64 25 33 / 0 0 20 40 LAS VEGAS....................... 35 60 18 34 / 0 0 20 40 CLAYTON......................... 44 67 23 33 / 0 0 30 40 ROY............................. 43 67 24 33 / 0 0 20 40 CONCHAS......................... 43 72 32 36 / 0 0 10 20 SANTA ROSA...................... 44 71 30 41 / 0 0 10 30 TUCUMCARI....................... 44 75 33 38 / 0 0 10 20 CLOVIS.......................... 44 76 32 42 / 0 0 5 10 PORTALES........................ 45 77 34 45 / 0 0 5 10 FORT SUMNER..................... 42 78 34 45 / 0 0 5 20 ROSWELL......................... 40 81 42 56 / 0 0 0 10 PICACHO......................... 44 73 35 50 / 0 0 5 10 ELK............................. 43 67 33 50 / 0 0 5 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ101-103>109. RED FLAG WARNING FROM 9 AM TO 8 PM MST WEDNESDAY FOR THE FOLLOWING ZONES...NMZ103>109. WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ502-505-506-508-521-523-524-526-529-532-533-539. WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES...NMZ510>515-521-523-527>533. && GUYER/19
Hazardous weather outlook, Mar 6, 5:26 AM MST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 526 AM MST TUE MAR 6 2012 NMZ501>540-071300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 526 AM MST TUE MAR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH THIS EVENING FOR ALL BUT THE NORTHERN MOUNTAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. SOUTHWEST WINDS WILL GUST TO 50 MPH THIS AFTERNOON OVER MUCH OF SOUTHERN NEW MEXICO FROM THE ARIZONA LINE TO THE CONTINENTAL DIVIDE...AND ACROSS THE CENTRAL AND SANGRE DE CRISTO MOUNTAINS EASTERN SLOPES AND ADJACENT PLAINS. GUSTY WINDS WILL CONTINUE OVERNIGHT INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DANGEROUS FIRE WEATHER AND GUSTY WINDS WILL REDEVELOP WEDNESDAY AFTERNOON ACROSS ALL BUT THE NORTHERN MOUNTAINS AND NORTHWEST PLATEAU. RAIN CHANGING TO SNOW OVER THE NORTH AND WEST LATE WEDNESDAY WILL EXPAND ACROSS ALL OF NORTHERN NEW MEXICO WEDNESDAY NIGHT...AND OVER THE EASTERN PLAINS THURSDAY AND THURSDAY NIGHT. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE OVER THE NORTHERN MOUNTAINS AND SANGRE DE CRISTO RANGE...WITH LESSER AMOUNTS ALONG THE INTERSTATE 25 AND INTERSTATE 40 CORRIDORS IN EASTERN NEW MEXICO. WIND CHILL FALLING INTO THE TEENS AND 20S WEDNESDAY NIGHT WILL DROP TO THE SINGLE DIGITS AND TEENS THURSDAY NIGHT. SNOW WILL TAPER OFF GRADUALLY FROM WEST TO EAST FRIDAY...WITH LINGERING SNOW SHOWERS OVER THE NORTHEAST ENDING DURING THE DAY ON SATURDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT MEASURED WIND SPEEDS AND WIND IMPACTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:39 PM MST | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more | 28 hr |
Nearby
Winter Storm Watches in New Mexico, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.